MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK 3D METAL TIBIAL TRAY; GMK 3DMETAL TIBIAL TRAY SIZE 4L CEMENTLESS

MEDACTA INTERNATIONAL SA GMK 3D METAL TIBIAL TRAY; GMK 3DMETAL TIBIAL TRAY SIZE 4L CEMENTLESS
Model Number 02.12.3D04L
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Osseointegration Problem (3003)
Health Effect - Clinical Codes Inadequate Osseointegration (2646); Joint Laxity (4526); Aseptic loosening (4883)
Date of Event 01/21/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 16 february 2026.Gmk-spherika 02.12.3d04l gmk 3dmetal tibial tray size 4l cementless (k221850) lot: 2435208: (b)(4) items manufactured and released on 17-mar-2025.Expiration date: 26-feb-2030.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Gmk-spherika 02.12.E0410fl gmk-sphere tibial insert e-cross - flex 4l - 10mm (k202022) lot: 2421779: (b)(4) items manufactured and released on 26-sep-2024.Expiration date: 12-sep-2029.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review patient details.Clinical evaluation.A revision surgery was performed approximately five months after primary total knee arthroplasty (tka) due to mobilization of the tibial component.The available x-ray imaging confirms loosening of the tibial component, radiographically evidenced by a slight elevation of its lateral aspect from the underlying bone, resulting in a medial tilt of the component.As a consequence, the knee appeared clinically unstable upon examination.Aseptic loosening is a known and literature-reported adverse event following primary tka, and its etiology is often multifactorial and not always clearly identifiable.Considering the relatively short time elapsed since the primary surgery, it is possible that adequate bone integration did not occur successfully in this case.However, based on the available clinical and radiological information, the root cause of the failure cannot be definitively determined.There is no evidence to suggest a defect or malfunction of the implanted prosthetic component.Root cause: the surgeon revised liner height, which is a common practice to restore the joint stability.Aseptic loosening is a known and literature-reported adverse event following primary tka, and its etiology is often multifactorial and not always clearly identifiable.Considering the relatively short time elapsed since the primary surgery, it is possible that adequate bone integration did not occur successfully in this case.However, based on the available clinical and radiological information, there is evidence of a slight elevation of the lateral aspect of the tibial component from the underlying bone, resulting in a medial tilt of the component.Consequently, the knee appeared clinically unstable upon examination.The root cause of the failure cannot be definitively determined.There is no indication that any potential issue with the device may have caused or contributed to the event.No previous case has been addressed to a device design or manufacturing related root cause.
 
Event or Problem Description
At about 5 months from the primary, during apost-operativeappointmentit was observed that the left knee components had shifted due to loosening of the tibial tray.The surgeon confirmed the knee was no longer balanced and stability was compromised.The tibial tray and femoral component were revised from a cementless to a cemented system, and the liner was upsized (from 10 mm to 13 mm) to improve stability.The surgery was completed successfully.

Brand Name
GMK 3D METAL TIBIAL TRAY
Common Device Name
GMK 3DMETAL TIBIAL TRAY SIZE 4L CEMENTLESS
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key24343890
Report Number3005180920-2026-00099
Device Sequence Number10041454
Product Code MBH
UDI-Device Identifier07630345710833
UDI-Public07630345710833
Combination Product (Y/N)N
PMA/510(K) Number
K221850
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.3D04L
Device Lot Number2435208
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Initial Report FDA Received Date02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale